Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 188, NWS Tallahassee, FL

June 3, 2006Lafayette County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2006, 4:31 PM EDT for Lafayette County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2006, 4:31 PM EDT (20:31 UTC)
Expired
Jun 3, 2006, 5:08 PM EDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Lafayette County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:45 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 3, 1:45 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SAT JUN 03 2006

.SYNOPSIS... SFC COLD FRONT CONTINUES TO MARCH SE THROUGH THE CWA
EARLY THIS AFTERNOON...WITH MUCH OF THE CONVECTION CONFINED TO THE
SE FL BIG BEND AND THE COASTAL WATERS. PLENTY OF MID-UPPER LEVEL DRY
AIR IS ALSO RUSHING INTO THE REGION BEHIND THE FRONT...SO THE
PROSPECT FOR ANY SEA BREEZE CONVECTION LATER THIS AFTERNOON LOOKS
BLEAK. OVER THE COASTAL WATERS...WINDS ARE SHIFTING TO THE NW AT 10
TO 15 KTS.

&&

.SHORT TERM...AFTER AN EARLY TASTE OF SUMMERTIME SEA BREEZE
CONVECTION THIS PAST WEEK...THE AFOREMENTIONED IMPRESSIVE EARLY
JUNE COLD FRONT WILL SPELL A RETURN TO HOT AND DRY CONDITIONS FOR
THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK ON DEEP LAYER NW
FLOW. WITH PWS FALLING WELL BELOW 1 INCH AND SFC DEWPOINTS DROPPING
BELOW 60 DURING THE NEXT FEW DAYS...THE SEA BREEZE CIRCULATION WILL
HAVE TOO MUCH DIFFICULTY TO BECOME CONVECTIVELY ACTIVE UNTIL
MOISTURE BEGINS TO RETURN BY MID WEEK. THIS MUCH DRIER AIR WILL ALSO
RESULT IN PLEASANTLY COOL OVERNIGHT LOW TEMPS...POSSIBLY REACHING
THE UPPER 50S TO LOWER 60S OVER THE INTERIOR.

&&

.LONG TERM...WEAK SURFACE RIDGING REMAINS IN PLACE FOR TUESDAY
KEEPING THE AREA DRY. BUT ON WEDNESDAY AS THE UPPER LOW BEGINS TO
MOVE OFF THE EASTERN SEABOARD...A WEAK SHORTWAVE DROPS INTO THE
SOUTHEAST BRINGING A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS OVER PORTIONS OF THE AREA. BEYOND WEDNESDAY...A SLIGHT
CHANCE FOR  AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE IN THE
FORECAST WITH DEVELOPING SEA BREEZE FRONTS IN THE AFTERNOON.
TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN NEAR
CLIMATOLOGY...BUT BECOMING MORE HUMID LATE IN THE WEEK.

&&

.MARINE...THE 10 TO 15 KT NW WINDS OF THIS AFTERNOON AND EVENING
MIGHT BE THE STRONGEST WINDS OF THE ENTIRE PERIOD AS A WEAK RIDGE OF
HIGH PRESSURE GRADUALLY BUILDS IN FROM THE N.

&&

.AVIATION...IN THE WAKE OF TODAYS COLD FRONTAL PASSAGE...WINDS WILL
BE WEST TO NORTHWEST AROUND 10 KNOTS WITH A FEW GUSTS TO AROUND 20
KTS POSSIBLE. VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. MVFR
CIGS/VSBY MAY BRIEFLY OCCUR AT THE VLD TAF SITE IN THE PRE-DAWN
HOURS.

&&

.FIRE WEATHER...WITH THE PROGRESSIVELY DRIER AIR...A RETURN TO RED
FLAG CONDITIONS WILL BE IN STORE FOR PARTS OF THE INTERIOR FL BIG
BEND AND PANHANDLE SUN AND MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   64  93  62  93  / 05  05  05  05
PANAMA CITY   68  90  67  91  / 05  05  05  05
DOTHAN        62  92  63  91  / 05  05  05  05
ALBANY        63  91  65  91  / 05  05  05  05
VALDOSTA      64  92  64  91  / 10  10  05  05
CROSS CITY    65  94  63  93  / 10  10  05  05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING INLAND PANHANDLE AND WESTERN BIG BEND SUN
     AFTN.
     FIRE WX WATCH ALL ZONES MON AFTN.

&&

AVIATION/FIRE WEATHER...BARRY
PUBLIC/MARINE...GOULD
LONG TERM...GODSEY
Hazardous weather outlook, Jun 3, 6:05 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 AM EDT SAT JUN 3 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-041015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
505 AM CDT SAT JUN 3 2006 /605 AM EDT SAT JUN 3 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL MOVE INTO THE REGION TODAY BRINGING THE
POSSIBILITY FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE
BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH
CENTRAL GEORGIA AND THE FLORIDA BIG BEND. IN THESE
LOCATIONS...SOME STORMS IN THE AFTERNOON MAY BECOME STRONG TO
SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.
AFTER THE FRONT MOVES THROUGH THE REGION EARLY THIS EVENING...THE
SHOWERS AND THUNDERSTORMS WILL END AND A DRIER AIRMASS WILL MOVE
IN FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
IN THE WAKE OF THE COLD FRONT...WARM AND DRY WEATHER WILL CONTINUE
THROUGH TUESDAY. A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST FOR
WEDNESDAY INTO THE START OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
WITH A FEW STRONG TO SEVERE STORMS POSSIBLE ACROSS SOUTH CENTRAL
GEORGIA AND THE FLORIDA BIG BEND...SPOTTERS AND EMERGENCY MANAGERS
SHOULD MONITOR THE WEATHER LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:27 PM EDTSpecial Marine WarningTAE63 min
Jun 3, 3:30 AM EDTSpecial Marine WarningTAE90 min
Jun 3, 3:16 PM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
Jun 3, 3:16 PM EDTRed Flag WarningTAECalhoun, Gadsden, Holmes, Jackson, Leon, Walton and 1 more29 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.